question-icon

Suggest remedies for large mauve spots on arms

default
Posted on Sat, 21 May 2016
Question: I get large mauve spots on my arms that look awful, I was told to cut back on my omega 3 fish oils that I hate to do, I am just in my first week of that. I have interstitual cystitus and cannot take a lot of the herbs you mention. But what about the Fish oils? I do take Vit D supplement in liquid form and a lot of Vit C.
doctor
Answered by Dr. Shoaib Khan (15 minutes later)
Brief Answer:
Probably the hormone supplement is causing the purpuras

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. The large mauve spots that you are presenting with are called purpura, and in my opinion are most likely caused due to the pooling of blood under the skin that can occur either due to thinning of blood or due to minor vessels bursting.

In my opinion, from the list of possible causes for a purpura the most likely cause that matches your history are the hormone medications you are on (i.e. oestrogen, progesterone cream, testosterone cream, etc.). Now I do understand that you are on these hormonal supplements for a good reason, but you need to discuss them in detail with your doctor. Whether they are actually required, and if they are then how you can make a few other lifestyle changes in order to avoid the purpuras from appearing (e.g. dietary changes).

Another thing I should mention is that fish oils have the ability to cause thinning of blood which can also contribute or aggravate the purpuras which is why your doctor asked you to avoid it ma'am. At the end of the day, risk versus benefit should always be weighed in order to best understand and benefit from your supplements.

I hope you find my response helpful. Please do not hesitate to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedies for large mauve spots on arms

Brief Answer: Probably the hormone supplement is causing the purpuras Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. I have gone through your query with diligence and would like you to know that I am here to help. The large mauve spots that you are presenting with are called purpura, and in my opinion are most likely caused due to the pooling of blood under the skin that can occur either due to thinning of blood or due to minor vessels bursting. In my opinion, from the list of possible causes for a purpura the most likely cause that matches your history are the hormone medications you are on (i.e. oestrogen, progesterone cream, testosterone cream, etc.). Now I do understand that you are on these hormonal supplements for a good reason, but you need to discuss them in detail with your doctor. Whether they are actually required, and if they are then how you can make a few other lifestyle changes in order to avoid the purpuras from appearing (e.g. dietary changes). Another thing I should mention is that fish oils have the ability to cause thinning of blood which can also contribute or aggravate the purpuras which is why your doctor asked you to avoid it ma'am. At the end of the day, risk versus benefit should always be weighed in order to best understand and benefit from your supplements. I hope you find my response helpful. Please do not hesitate to write back to me for any further clarifications, I am always here to help. Best wishes.